Stopping Prozac...will the weight gain ever go away??

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Chubbi
New Member


Date Joined Jul 2017
Total Posts : 1
   Posted 7/10/2017 12:23 PM (GMT -7)   
Hi!! So I've been on Prozac (Fluoxetine actually) for two years due to depression and anxiety. The Prozac has worked wonders, and emotionally, I feel like a million dollars.

However, I have been gaining so much weight since I started the medication. Yes, I understand that maybe with age, my metabolism has been slowing a little bit...but I have probably gained 20-25 pounds. I went from a size 0-2 to a 4-6. It is sooooo depressing and frustrating. I am going to be going off Prozac (tapering off of it once I speak with my psychiatrist) asap.

My question is...has anyone experienced weight gain with Prozac...then discontinued the use and actually returned to their pre-Prozac weight? I exercise 5-6 days a week (strenuous cardio for 70 minutes a day and strength training) and I also eat pretty well (counting calories, eating fiber, etc). Can anyone give me some hope that this weight will ever disappear? None of my clothes fit any longer and I am recently married, and never felt less attractive. sad Any advice would really be appreciated.

Thanks.

getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 41907
   Posted 7/10/2017 2:01 PM (GMT -7)   
I would suggest talking to the psychiatrist about another med. I found SSRI's such as Prozac and others have many side effects. SNRI's have less for me. Plus there is Wellbutrin which isn't known to cause weight gain. I found I would rather weigh a little more than to be depressed. Sometimes we have to take the good with the bad.

I think that the weight will go down once you stop. Well it takes awhile for it to get out of your system and depending on your age. The older we are the harder it is to lose the weight.

I wish you the best.'

Hugs, Karen...
Moderator-Depression


fibromyalgia, Chronic fatigue, depression, allergies

jeanneac
Veteran Member


Date Joined Feb 2009
Total Posts : 1882
   Posted 7/12/2017 9:08 PM (GMT -7)   
First of all let me say going from a size 0 to a 4-6 might seem monumental to you but I'd give my right arm to be in a size 12 again! LOL.... Prozac actually helped me to lose some weight but I had to come off it b/c I could not sleep at night on it, not even with something to help me sleep.

I think sometimes depression can make us either lose or gain weight. It could be that you weren't eating as much and didn't realize it when you were depressed. It's the opposite with me.

See if things level out for you and if not, reach out to your doctor. You wouldn't want to keep gaining. Good luck and it's good you are feeling better.
New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, December 11, 2017 7:55 PM (GMT -7)
There are a total of 2,904,222 posts in 318,734 threads.
View Active Threads


Who's Online
This forum has 158126 registered members. Please welcome our newest member, nicolerose14.
370 Guest(s), 14 Registered Member(s) are currently online.  Details
Erichardson234, Lapis_29, mattamx, astroman, darrylG, nicolerose14, jgedlttlpill, Jaybee&GG, WalkingbyFaith, Rickk90, ks1905, dbell, AZ Guy, ddyss